Alert archive / California / Wind Advisories in 2017
Wind Advisory 34, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 13, 2017, 2:44 AM PDT. It took effect at Oct 13, 2017, 11:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 2:44 AM PDT (09:44 UTC)
- In effect from
- Oct 13, 2017, 11:00 PM PDT
- Expired
- Oct 14, 2017, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
389 WWUS76 KSTO 130944 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 244 AM PDT Fri Oct 13 2017 ...Gusty North Winds Return Tonight Through Saturday... .High pressure building inland will bring another round of gusty north winds tonight through Saturday. Winds will be strongest in the mountains and foothills, and along the western Sacramento Valley. Winds with this event are expected to be stronger than what occurred Wednesday, but weaker than the winds from this past Sunday-Monday. CAZ015>018-064-140000- /O.NEW.KSTO.WI.Y.0034.171014T0600Z-171015T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 244 AM PDT Fri Oct 13 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 PM this evening to 5 PM PDT Saturday. * TIMING...Gusty north winds will develop tonight and continue through Saturday afternoon. * WINDS...North to northeast winds 15 to 30 mph with gusts to 40 mph. Valley winds will be strongest west of the Sacramento River. Local wind gusts up to 50 mph possible over the mountains. * IMPACTS...Any fires that develop will likely spread rapidly. Loose objects may be blown around. Difficult driving conditions, particularly in crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
351 WWUS76 KSTO 132247 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 347 PM PDT Fri Oct 13 2017 ...Gusty North Winds Return Tonight Through Saturday... .High pressure building inland will bring another round of gusty north winds tonight through Saturday. Winds will be strongest in the mountains and foothills, and along the western Sacramento Valley. Winds with this event are expected to be stronger than what occurred Wednesday, but weaker than the winds from this past Sunday-Monday. CAZ015>018-064-150000- /O.CON.KSTO.WI.Y.0034.171014T0600Z-171015T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 347 PM PDT Fri Oct 13 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... * TIMING...Gusty north winds will develop tonight and continue through Saturday afternoon. * WINDS...North to northeast winds 15 to 30 mph with gusts to 40 mph. Valley winds will be strongest west of the Sacramento River. Local wind gusts up to 50 mph possible over the Lake County mountains. * IMPACTS...Any fires that develop will likely spread rapidly. Loose objects may be blown around. Difficult driving conditions, particularly in crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
032 WWUS76 KSTO 141030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Sat Oct 14 2017 CAZ015>018-064-150000- /O.CON.KSTO.WI.Y.0034.000000T0000Z-171015T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 330 AM PDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...Gusty north winds continue through this afternoon. * WINDS...Northerly winds 15 to 30 mph with gusts to 40 mph. Valley winds will be strongest west of the Sacramento River. Local wind gusts up to 50 mph possible over the Lake County mountains. * IMPACTS...Any fires that develop will likely spread rapidly. Loose objects may be blown around. Difficult driving conditions, particularly in crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
818 WWUS76 KSTO 150015 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 515 PM PDT Sat Oct 14 2017 CAZ015>018-064-150115- /O.EXP.KSTO.WI.Y.0034.000000T0000Z-171015T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 515 PM PDT Sat Oct 14 2017 ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Sacramento has expired the Wind Advisory...as winds have decreased. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:16 PM PDT, 11 hours 28 minutes earlier.
Area forecast discussion, Oct 12, 3:16 PM PDT, 11 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 316 PM PDT Thu Oct 12 2017 .SYNOPSIS... Dry with cooler temperatures for next few days. Northerly winds will become lighter this evening into Friday. However, breezy to gusty north winds will return this weekend with critical fire weather conditions expected again. && .DISCUSSION... NorCal valley skies were improved today as much of the smoke from Napa & Sonoma counties was blown over the ocean. Unfortunately, it's still very smoky near those North Bay wildfires. The northerly winds will start to lighten this evening as the north- south pressure gradient weakens. The lighter winds will continue through much of Friday which will hopefully aid in the suppression of current wildfires. However, residents should be prepared for another round of critical fire weather this weekend. An upper level trough will dig southward into the Great Basin starting late Friday night. This pattern will bring near to slightly below normal temperatures and favor another round of moderate to strong northerly winds. Winds will be a bit stronger than yesterday and today, but still weaker than the anomalous strong winds from October 8. Friday night into Saturday forecast has sustained winds of 15-30 mph and gusts 35-45 mph. We have a Fire Weather Watch for much of interior NorCal including the valley, delta, coastal range and Sierra. Winds will lighten Saturday night for the valley and delta, but breezy to gusty winds could linger in portions of Lake County and the Sierra on Sunday. Primary message to residents is to be prepared. Fuels are extremely dry so even moderate winds can quickly spread any fire starts or active fires. Stay tuned to local officials and heed evacuation orders. Think about preparing a "go bag" in case you had less than 15 minutes to leave your home. If your area is smoky, protect yourself by staying indoors as much as possible. JBB && .EXTENDED DISCUSSION (Monday THROUGH Thursday) A ridge will be in place to start the extended period and that will bring quiet weather along with warm temperatures. A trough dropping into the PacNW will bring more seasonal temperatures by mid week along with some clouds. Things become more unsettled by the end of the week but there is great model disagreement and low forecast confidence. A trough will dig south out of the Gulf of Alaska and that could bring some rain chances to NorCal but there is speed and placement issues with this feature. Either way it looks like we could see some much needed rain chances late week into early next weekend. Much cooler temperatures also expected by the end of the week, possibly 5-10 degrees below average. -CJM && .AVIATION... Breezy northerly winds 10-15 knots gusting to 20 knots will diminish early this evening and become 5-10 knots. Winds increase again to 6-12 knots after 16z Friday. Not expecting visibility issues due to wildfire smoke at valley TAF sites. -CJM && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from late Friday night through Sunday morning for Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Stanislaus NF West of the Sierra Crest. Red Flag Warning until 5 PM PDT this afternoon for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Fire Weather Watch from late Friday night through Saturday evening for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:37 PM PDT | Red Flag Warning | STO | 57 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.